Alert archive / Texas / Special Weather Statements in 2016
Special Weather Statement, NWS Shreveport, LA
NWS Shreveport, LA issued this special weather statement at Aug 8, 2016, 5:01 PM CDT for 5 counties in Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2016, 5:01 PM CDT (22:01 UTC)
- Expired
- Aug 8, 2016, 6:00 PM CDT
- In force
- 59 min
- Issued by
- NWS Shreveport, LA
Counties Camp County, TX, Franklin County, TX, Gregg County, TX, Titus County, TX, Upshur County, TX
The radar
The Shreveport radar (KSHV), 117 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 10.0 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 231 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 1251 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
832
WWUS84 KSHV 082201
SPSSHV
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
501 PM CDT MON AUG 8 2016
TXZ108>110-124-125-136-137-082300-
GREGG TX-WOOD TX-TITUS TX-CAMP TX-UPSHUR TX-FRANKLIN TX-SMITH TX-
501 PM CDT MON AUG 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR CAMP...TITUS...EASTERN WOOD...
UPSHUR...SOUTHWESTERN GREGG...CENTRAL FRANKLIN AND EAST CENTRAL SMITH
COUNTIES UNTIL 600 PM CDT...
AT 459 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LIBERTY CITY...OR NEAR KILGORE...MOVING NORTH AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LONGVIEW...MOUNT PLEASANT...KILGORE...WHITE OAK...GLADEWATER...
GILMER...PITTSBURG...LEESBURG...MOUNT VERNON...CLARKSVILLE CITY...
EAST MOUNTAIN...COOKVILLE...WEST MOUNTAIN...NEWSOME...ROSEWOOD...
SCROGGINS...LIBERTY CITY...WINFIELD...UNION GROVE AND WARREN CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3331 9530 3335 9485 3237 9481 3237 9498
3234 9499 3234 9502
TIME...MOT...LOC 2159Z 172DEG 9KT 3243 9493
$$
VIIWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Aug 8, 2:50 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Aug 8, 2:50 PM CDT, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
250 PM CDT MON AUG 8 2016
.DISCUSSION...
Remnant cloud cover from and upper level weakness on the back side
of an upper level ridge has resulted in much cooler temperatures
across the eastern half of our Four State Region today. It was for
this reason that the Heat Advisory has been cancelled for the
remainder of the day across the eastern two-thirds of our region
but let the Heat Advisory in tact across the western third. In
fact...have extended this advisory out another day after
coordination with our other offices and this seems warranted as
pwats will continue to push near 2 inches across NE TX during the
day Tue which will not allow for much mixing down of dewpoint
temperatures if any. The remainder of our area should rebound on
Tue back into the middle 90s across the east and given these
temperatures...my fcst Heat Indices are just a degree under
criteria. This will need to be watch and will allow future
forecasters to make this determination on whether or not to
include more of our region in Tuesday's Heat Advisory.
Concerning pops...only going slight chance variety overnight as I
don't really see anything propagating our way from the north as
was the case Sunday Aftn and what is on radar currently is mostly
heat induced convection which should dissipate shortly after
sunset. Beyond Tue...rain chances should begin increasing from the
east as strong upper ridging from off the Carolina coast into the
Middle Tenn Valley should allow for an upper level disturbance
just offshore the S MS/S AL/NW FL Gulf Coast region to begin
moving slowly northwest. While our region will be on the western
side of this disturbance...PWATs really take off...well above 2
inches Wed through the end of the work week and when you combine
this with any kind of daytime heating...the result should be
scattered to at times...numerous showers and thunderstorms across
at least our eastern half.
For the upcoming weekend...we look to the westerlies in the form
of a trough of low pressure moving out of the Rockies and into the
Plains. Lift produced out ahead of the trough in the form of PVA
combined with our plentiful moisture in place should result in
scattered convection through much of the weekend. Some doubt on
just how far south a cold front will make it into or region in
association with the upper trough axis but a stalled front could
only help to enhance good weekend rain chances and keep the heat
at bay.
Thanks for the coordination today TSA...FWD...HGX...prelims to
follow...13.
&&
.PREV DISCUSSION... /issued 100 PM CDT MON AUG 8 2016/
AVIATION...
For the ArkLaTex, a back door front is nudging down across the
heart of the cwa under a solid area of middeck. Intermittent
showers stretch from KSHV to KLIT along with some lower cloud
decks 5-8kft and all moving SW. SFC winds are mostly light and
variable, but all NE along I-20 in LA. Aloft NE flow at 10 KTS is
up to 2kft...then NW/N 20KTS into the mid deck and then E/SE into
flight levels 20-30kts. Expect patchy daybreak br and possible
amendments this afternoon for convection. /24/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 76 97 77 96 / 20 20 20 30
MLU 74 96 76 94 / 20 20 20 40
DEQ 73 96 74 97 / 20 20 20 30
TXK 75 96 76 96 / 20 20 20 30
ELD 73 94 74 95 / 20 20 20 40
TYR 77 100 78 100 / 20 20 20 20
GGG 77 99 77 98 / 20 20 20 20
LFK 75 98 77 97 / 20 20 20 30
&&
.SHV Watches/Warnings/Advisories...
AR...None.
LA...None.
OK...Heat Advisory until 7 PM CDT Tuesday for OKZ077.
TX...Heat Advisory until 7 PM CDT Tuesday for TXZ096-108>111-124-125-
136-137-149-150-152-165.
&&
24/13Hazardous weather outlook, Aug 8, 10:37 AM CDT, 6 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1037 AM CDT MON AUG 8 2016 OKZ077-TXZ096-108>111-124-125-136-137-149-150-152-165-091200- MCCURTAIN-RED RIVER-FRANKLIN-TITUS-CAMP-MORRIS-WOOD-UPSHUR-SMITH- GREGG-CHEROKEE-RUSK-NACOGDOCHES-ANGELINA- 1037 AM CDT MON AUG 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... HOT TEMPERATURES COMBINED WITH ELEVATED HUMIDITY LEVELS WILL PRODUCE HEAT INDEX VALUES AT OR IN EXCESS OF 105 DEGREES THIS AFTERNOON WITH A HEAT ADVISORY IN EFFECT. TAKE PRECAUTIONS WHEN WORKING OR PLAYING OUTDOORS WITH BREAKS IN THE SHADE...WATER AND IF POSSIBLE...IN AIR CONDITIONING. SOME RELIEF WILL COME IN THE FORM OF ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WITH STRONGER STORMS PRODUCING GUSTY WINDS...HEAVY DOWNPOURS...AND DANGEROUS CLOUD TO GROUND LIGHTNING. WHEN THUNDER ROARS...GO INDOORS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... AFTERNOON HEAT INDEX VALUES WILL CONTINUE TO PEAK NEAR OR ABOVE 105 DEGREES DURING THE AFTERNOON HOURS THROUGH MID TO LATE WEEK. ISOLATED TO SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL CONTINUE THROUGHOUT THE REMAINDER OF THE WORK WEEK. BETTER RAIN CHANCES MAY COME OVER THE WEEKEND WITH THE ARRIVAL OF A COLD FRONT ON SATURDAY...WHICH MAY STALL OVER THE REGION LATER IN THE WEEKEND. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED. ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-TXZ097-112- 126-138-151-153-166-167-091200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-BOWIE-CASS-MARION-HARRISON-PANOLA-SHELBY- SAN AUGUSTINE- 1037 AM CDT MON AUG 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN WITH DAYTIME HEATING ACROSS THE REGION. SOME OF THIS ACTIVITY COULD BECOME STRONG DURING THE LATE AFTERNOON AND EARLY EVENING HOURS...PRODUCING STRONG WIND GUSTS...CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS. ANY STRONG THUNDERSTORM ACTIVITY SHOULD WEAKEN IN COVERAGE AND INTENSITY LATE THIS EVENING. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... AFTERNOON HEAT INDEX VALUES COULD CLIMB ONCE AGAIN TO NEAR OR ABOVE 105 DEGREES BY MID TO LATE WEEK. ISOLATED TO SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL CONTINUE THROUGHOUT THE REMAINDER OF THE WORK WEEK. BETTER RAIN CHANCES MAY COME OVER THE WEEKEND WITH THE ARRIVAL OF A COLD FRONT ON SATURDAY...WHICH MAY STALL OVER THE REGION LATER IN THE WEEKEND. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED. 13
In the hours before
Local storm report, Aug 8, 12:37 PM CDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1237 PM CDT MON AUG 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG 5 SE BENTON 32.64N 93.68W
08/07/2016 BOSSIER LA NWS EMPLOYEE
SHREVEPORT NWS WARNING COORDINATION METEOROLOGIST
REPORTS NUMEROUS TREES DOWN NEAR BLACK BAYOU RESERVOIR.
&&
EVENT NUMBER SHV1600671
20Special weather statement, Aug 8, 3:31 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
331 PM CDT MON AUG 8 2016
TXZ096-082115-
RED RIVER TX-
331 PM CDT MON AUG 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL RED RIVER COUNTY UNTIL
415 PM CDT...
AT 330 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CLARKSVILLE...MOVING NORTH AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CLARKSVILLE...BOXELDER...AVERY...ANNONA...NEGLEY...CUTHAND...
BRYARLY AND ENGLISH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3386 9509 3380 9492 3379 9492 3374 9486
3373 9482 3376 9483 3377 9482 3373 9481
3375 9478 3375 9477 3373 9478 3373 9475
3371 9475 3373 9474 3372 9473 3358 9474
3341 9482 3347 9515
TIME...MOT...LOC 2030Z 200DEG 14KT 3355 9496
24Special weather statement, Aug 8, 5:01 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
501 PM CDT MON AUG 8 2016
TXZ108>110-124-125-136-137-082300-
GREGG TX-WOOD TX-TITUS TX-CAMP TX-UPSHUR TX-FRANKLIN TX-SMITH TX-
501 PM CDT MON AUG 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR CAMP...TITUS...EASTERN WOOD...
UPSHUR...SOUTHWESTERN GREGG...CENTRAL FRANKLIN AND EAST CENTRAL SMITH
COUNTIES UNTIL 600 PM CDT...
AT 459 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LIBERTY CITY...OR NEAR KILGORE...MOVING NORTH AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LONGVIEW...MOUNT PLEASANT...KILGORE...WHITE OAK...GLADEWATER...
GILMER...PITTSBURG...LEESBURG...MOUNT VERNON...CLARKSVILLE CITY...
EAST MOUNTAIN...COOKVILLE...WEST MOUNTAIN...NEWSOME...ROSEWOOD...
SCROGGINS...LIBERTY CITY...WINFIELD...UNION GROVE AND WARREN CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3331 9530 3335 9485 3237 9481 3237 9498
3234 9499 3234 9502
TIME...MOT...LOC 2159Z 172DEG 9KT 3243 9493
VIIThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 3:31 PM CDT | Special Weather Statement | SHV | Red River | 44 min |
| Aug 8, 5:14 PM CDT | Areal Flood Advisory | SHV | Camp, Titus, Upshur | 3 hr |
| Aug 7, 7:18 PM CDT | Special Weather Statement | SHV | Lincoln | 57 min |
| Aug 7, 7:42 PM CDT | Special Weather Statement | SHV | Bossier | 48 min |
| Aug 7, 7:47 PM CDT | Special Weather Statement | SHV | Bossier | 43 min |
| Aug 7, 7:52 PM CDT | Special Weather Statement | SHV | Lincoln | 53 min |
| Aug 7, 8:01 PM CDT | Special Weather Statement | SHV | Grant, Jackson, LaSalle, Winn | 59 min |
| Aug 7, 8:02 PM CDT | Special Weather Statement | SHV | Claiborne, Union | 43 min |
| Aug 7, 8:25 PM CDT | Areal Flood Advisory | SHV | Bienville, Claiborne, Jackson, LaSalle, Lincoln, Winn | 3 hr |
| Aug 7, 8:38 PM CDT | Special Weather Statement | SHV | Bienville, Jackson, Lincoln, Ouachita | 52 min |
| Aug 7, 8:49 PM CDT | Special Weather Statement | SHV | Webster | 41 min |
| Aug 7, 8:59 PM CDT | Areal Flood Advisory | SHV | Bossier, Webster | 3 hr |
| Aug 7, 10:02 PM CDT | Areal Flood Advisory | SHV | Grant, LaSalle, Natchitoches, Winn | 3 hr |
| Aug 7, 10:07 PM CDT | Special Weather Statement | SHV | Grant, LaSalle, Natchitoches, Sabine | 38 min |
| Aug 7, 7:21 PM CDT | Special Weather Statement | SHV | Columbia, Union | 39 min |
Nearby
Special Weather Statements in Texas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.